Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

Reversing Neuropathy In Feet

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Neuropathy in feet, reversable ? relief ?

I have peripheral neuropathy in my toes and on the soles of both feet, advised by this forum that it is the stavudine in my meds. Currently I am on GPO VIR , single tablet so cannot just drop stavudine. I have improved over last 9 months, and this...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Neuropathy in the feet/toes in the setting of stavudine treatment is usually reversible if the stavudine is stopped before it gets too severe (there are other causes of neuropathy so a good history and physical examination is recommended). Do you... Read more »

reversing neuropathy (TREATMENT OF PERIPHERAL NEUROPATHY, 2010)

hi, just want to know if there is anything i can do to reverse neuropathy in my toes and feet. i am... Read more »

Is peripheral neuropathy reversible?

I have been on AZT then Combivir and now Atripla for the past 19 yrs. The neuropathy in my feet is... Read more »
Articles
AIDS Project Los Angeles

Medications Used in the Treatment of HIV

Nucleoside Analog Reverse Transcriptase Inhibitors (NRTIs or NARTIs) Nucleotide Analog Reverse Transcriptase Inhibitors (NtRTIs) Non-Nucleoside Reverse Transcriptase Inhibitors (NNRTIs) Protease Inhibitors (PIs) Nucleoside Analog Reverse... Read more »
Canadian AIDS Treatment Information Exchange

Peripheral Neuropathy

Peripheral Neuropathy (peripheral = furthest away; neuro = nerve; pathy = damage) Peripheral neuropathy (PN) -- nerve damage that causes numbness, burning, tingling and sometimes severe pain in the toes, feet and legs, and sometimes in the... Read more »
AIDS InfoNet

Taking Current Antiretroviral Drugs

Nucleoside and Nucleotide Analog Reverse Transcriptase Inhibitors (Nukes) Non-Nucleoside Reverse Transcriptase Inhibitors (NNRTIs) Combination Therapy Protease Inhibitors Fusion Inhibitors Integrase Inhibitors 1. Nucleoside and... Read more »
AIDS InfoNet

Peripheral Neuropathy

What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Neuropathy? Peripheral neuropathy (PN) is a disease of the peripheral nerves. These are all the... Read more »
Connect With Others

Neuropathy

Posted by Anonymous
I had very painful neuropathy in my legs and my feet burned like I was walking on hot coals. I stopped taking the D4T and I read about a natural amino acid called Acetyl-L Carnitine (1,000mg per day) and to my surprise it worked right away. I... Read more »

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with amitriptyline, which makes me feel shaky all day. ... Read more »

Neuropathy

Posted by Anonymous, 2 Replies
Anyone out there suffering from neuropathy in the legs & feet? Give me some solutions as to what helps?
Thanks a million.

Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
I have developed very bad neuropathy in my left foot that makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left side of my body. My hands are cramped and painful, making shaking hands a wrenching... Read more »